Jump to content

gohoos1998: New Member - 25 year old male


gohoos1998

Recommended Posts

Hi all. Just wanted to introduce myself. My name is Jake - I’ve been a long time lurker. I have benefitted from reading your stories and incorporating some of the tools/ideas here into my own treatment. It’s an extremely awesome community trying to combat what is an extremely dangerous problem that is unfortunately not recognized in most medical circles.

 

I have finally made an account to try to (hopefully) receive some personalized feedback/treatment.

 

I am not exactly sure whether you can see my history or if that has to be approved first, so I’ll give a short summary.

 

I was diagnosed with anxiety and PTSD as a 13 year old and was put on 20 mg of lexapro. My original symptom was derealization. I didn’t feel anxiety in the typical sense, but it was clear after seeing how well Lexapro worked that it was indeed anxiety!

 

I went from struggling in school to getting fantastic grades. I had almost no derealization after dealing with it 24/7. I was in a good place. I went to college and had a fantastic time. Had good grades and a good social life. 
 

After graduation in 2021, I moved to New York City. I had to find a new doctor to prescribe my 20 mg lexapro. I complained of tiredness and lack of focus (thinking back, it was more likely due to the 2 sleeping disorders I have since been diagnosed with). However, she felt it was ADHD. She was staunchly anti-SSRI. She decreased my dose to 5 or 10 mg (I cannot recall which) and put me on 75 mg of Wellbutrin. 
 

The combination of what I think were withdrawal effects and a stimulant were absolutely awful for my anxiety - they were also quite immediate. I believe I gave up the Wellbutrin and reinstated my 20 mg lexapro after just a few weeks. However, I wasn’t able to get back to where I was.

 

I now had derealization, almost unbearable anxiety and extreme brain fog. Memory issues as well. I had an incredible memory before this. Life went from good to bad very quickly. This, in turn, made me depressed and suicidal. 


I hopped around medicines - 30 mg lexapro, Abilify, pristiq.
 

I am now on 55 mg of cymbalta.

 

Ive tried to go down very slowly (1 mg every 2 or so weeks) and I still cannot handle withdrawal. I’m extremely sensitive to all psychoactive medications.

 

My symptoms are the same as they were originally. Derealization, intense anxiety, brain fog, memory issues. I’d say they improved somewhat - they aren’t as intense. Maybe 10% better?

 

Id love to get your thoughts on a few things.

 

1. I know that a lot of people have had their PAWS come from going cold turkey. I can imagine it can also arise in a case where one dropped by 50 or 75% overnight, but was still always at least taking some dose, as I did?

 

2. Would reinstating a dose just a few weeks after the initial drop (as I did) mitigate withdrawal symptoms, or was the damage already done in those 3 weeks?

 

3. What is the best way to go about recovery at this point? I’ve tried to taper at a much slower pace than the 10% mentioned here, but it’s unbearable. I have always been very sensitive to medication, but after the last 2 years, it’s become worse.

 

Thank you to all of you who choose to respond here. Really appreciate it.

 

Edited by Emonda
Name to title

2012 - 2015  - 2022 - Lexapro 10/20 mg

May 2022 - Lexapro decreased to 5 or 10 mg and 75 mg Wellbutrin, overnight

June 2022 - Lexapro 30 mg 

June 2022 - Zoloft 150 mg

Sep 2022 - Zoloft to 100, 2 mg of Abilify 

Nov 2022 - Zoloft 67.5 mg, 

Dec 2022 - Pristiq 50 mg

Dec 2023 - Cymbalta 60 mg

March 2024 - Cymbalta 57.5

June 2024 - Cymbalta 55

 

 

Link to comment
  • Administrator

Welcome @gohoos1998

I'm glad you've benefited from reading the site as a long-time lurker...I did the same.

So the moderators can best help you, please complete your drug signature by following these instructions. Adding a signature ensures your drug history appears at the bottom of every post, making it more efficient for those trying to assist.

This link should go directly to your own signature: Account Settings – Create or Edit a signature

2 hours ago, gohoos1998 said:

I know that a lot of people have had their PAWS come from going cold turkey. I can imagine it can also arise in a case where one dropped by 50 or 75% overnight, but was still always at least taking some dose, as I did?

Consistency is key. It's important to take the same dose and the same time each and every day. When people don't do this, it can rock the boat a little too much and take quite a while to recover from. There is some good info in these links which is related:

Keep It Simple, Slow, and Stable

Never skip doses to taper

 

2 hours ago, gohoos1998 said:

Would reinstating a dose just a few weeks after the initial drop (as I did) mitigate withdrawal symptoms, or was the damage already done in those 3 weeks?

 

Reinstating works well and quickly for some, and not for others. The further out from a CT you are, the less predictable it can be. I know of people on this site that have taken > 6 months for stability after a 3 week CT.

 

2 hours ago, gohoos1998 said:

What is the best way to go about recovery at this point? I’ve tried to taper at a much slower pace than the 10% mentioned here, but it’s unbearable. I have always been very sensitive to medication, but after the last 2 years, it’s become worse.

 

Time and patience. Once you complete your drug signature, someone can comment further. If you try to taper whilst not stable from previous changes, you just make things worse.

 

A few general, but helpful links:

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF)

Windows and waves pattern of stabilization

Emotional Spirals

Non-drug coping strategies

Melatonin for sleep

We don't suggest many supplements, but two that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. Add one at a time and start with a low dose to see how it affects you. 

Magnesium

Omega-3 fatty acids (fish oil)

Avoid alcohol.

Don't change the manufacturer of your AD.

This is your own Introduction topic.  Each member has only ONE Introduction topic.  Your own Introduction topic is the best place to ask questions and the place to journal your progress.  This keeps your history in one place and means you do not have to repeat your story. 

Once again, welcome to S.A.

Emonda

Please don't send me PMs. I am not a doctor. My comments are based on my personal experience with ADs and tapering. Consult your doctor about your own medical decisions.

Start of taper: Jan ’22 Vortioxetine 15mg, 

End year 1: 4.5mg, 

End year 2: 2.38mg, 

Year 3: 19 Jan 2.33mg, 26 Jan 2.28mg, 2 Feb 2.24mg, 8 Feb 2.19mg, 29 Feb 2.15mg, 7 Mar 2.10mg, 14 Mar 2.06mg, 21 Mar 1.99mg, 10 Apr 1.95mg, 17 Apr 1.91mg, 24 Apr 1.87mg, 1 May 1.83mg, 23 May 1.80mg, 30 May 1.76mg, 8 Jun 1.72mg, 13 Jun 1.66mg, 3 Jul 1.62mg, 10 Jul 1.58mg, 17 Jul 1.54mg

Link to comment
  • Emonda changed the title to gohoos1998: New Member - 25 year old male

Thank you so much for this, Emonda.

 

I will set up my drug signature now.

 

It does seem like you can’t necessarily ‘jailbreak’ this process. Treating your body right, along with time, will heal.

 

 

2012 - 2015  - 2022 - Lexapro 10/20 mg

May 2022 - Lexapro decreased to 5 or 10 mg and 75 mg Wellbutrin, overnight

June 2022 - Lexapro 30 mg 

June 2022 - Zoloft 150 mg

Sep 2022 - Zoloft to 100, 2 mg of Abilify 

Nov 2022 - Zoloft 67.5 mg, 

Dec 2022 - Pristiq 50 mg

Dec 2023 - Cymbalta 60 mg

March 2024 - Cymbalta 57.5

June 2024 - Cymbalta 55

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy